MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) ESOFLIP; ESOPHAGEAL DILATOR BALLOON WITH OR WITHOUT ELE

COVIDIEN AG JUAREZ (MMJ) ESOFLIP; ESOPHAGEAL DILATOR BALLOON WITH OR WITHOUT ELE
Model Number ES-330
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: functional testing of the return device confirmed a manufacturing fault.The root cause of the observed condition was determined to be a result of a manufacturing activity.A process improvement has been initiated to prevent this condition from recurring.A review of the device history record indicates the product was released meeting all medtronic quality release specifications at the time of manufacture.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, a box of 5 catheters turned in due to recall.There was no patient involved.
 
Additional Manufacturer Narrative
H3 - evaluation summary: functional testing of the return device confirmed a manufacturing fault.The root cause of the observed condition was determined to be a result of a manufacturing activity.A process improvement has been initiated to prevent this condition from recurring medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, a box of 5 catheters turned in due to recall.The abnormal d-est values was conducted, and it was found that if the mixing of saline solution during the manufacturing process is not homogeneous, the saline solution will give a conductivity out of range.There was no patient involvement.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the transportation sheath was not attached to the balloon.The electrostatic discharge (esd) cover was not attached to the printed circuit board pcb.The balloon was not wet.The balloon electrodes were not corroded.There was no observed corrosion on the pcb pads.The syringe was not attached to the catheter.Functionally, the balloon was manually inflated and there were no observed leaks.The catheter passed failed pre-use check, d est values were found to be out of specification.Saline was tested and the saline conductivity was significantly out of specification causing the catheter to fail functional testing.It was reported that if the mixing of saline solution during the manufacturing process is not homogeneous, the saline solution will give a conductivity out of range.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ESOFLIP
Common Device Name
ESOPHAGEAL DILATOR BALLOON WITH OR WITHOUT ELE
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19377010
Report Number9681384-2024-00084
Device Sequence Number15379489
Product Code PID
UDI-Device Identifier10884521809451
UDI-Public10884521809451
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2025
Device Model NumberES-330
Device Catalogue NumberES-330
Device Lot Number23H0554JZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer05/23/2024
08/23/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date05/23/2024
09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2038-2024
Patient Sequence Number1
Patient SexUnknown